to get the coil taken out to lose weight?

(51 Posts)
ShallNotBeNamed Tue 17-May-16 14:39:53

I have put on an awful lot of weight since having the coil, Aibu to think I'll lose the weight if I have it removed?

QuimWilde Tue 17-May-16 15:37:17

Bump!

Watching with interest - I've put on 3st since having a coil put in five years ago, and nothing will shift it.

Goingthedistance Tue 17-May-16 15:46:04

I don't know about the copper coil but I've had a mirena iud taken out as it was suspected of being a cause of my frequent migraines and bloating. Both conditions have subsided since removing.

KittyKrap Tue 17-May-16 15:51:24

I either got my mirena coil out or got a divorce, it sent me bonkers. Stomach has gone down a fair bit and boobs seem a bit bigger-ish.

KeithRichardsPetCat Tue 17-May-16 15:54:48

I started a thread about this last week but was ignored grin

My appointment is next Tuesday to remove it. I'm devastated as I've found it so good - but the weight thing has driven me insane

I eat really well, have a PT and train three times a week. I can't shift my last stone of baby weight. Said baby is nearly two hmm

I will update when it's removed

MadHattersWineParty Tue 17-May-16 15:55:40

Mine was a bugger for that- is always been slim with no problems shifting weight ever before getting that thing put in.

The weight mostly went on my hips and stomach, horrid bloaty weight that made me look pregnant and I started having to buy clothes 1-2 sizes bigger! GP told me it was the beginning of middle-age spread (I am 30hmm ) or 'podge' as she so kindly put it.

She Dismissed it as the coil being to blame as apparently cannot caose weight gain as is a tiny amount of localised hormone. I radically cut back on my diet and was walking 6-8 miles every day- no change. It honestly made me want to cry when I looked at myself in the mirror. Stopped letting DP see me naked and developed a penchant for floaty smocky tops that were totally not my style.

Had the bastard taken out three weeks ago, it was in a year.

I don't weigh myself, but I've gone down three belt-hooks on the belt I wear with my jeans. Smocky tops are nearly banished. Still got to work to get back to where I was before but it's getting there.

QuimWilde Tue 17-May-16 16:01:45

Mine's a Mirena too.

Going I've had monstrous migraines since about six months after it went in - I'd never had them before so it was really frightening. I was back and for to my GP for months but she assured me I didn't have a brain tumour (I suffer with health anxiety too so I worked myself up into a right state). I never thought to connect the headaches to the Mirena. Funnily enough, the headaches have subsided in about the last three months - just as the hormones in the coil have started to 'run down'. I'm due to have it replaced but I'm seriously reconsidering it.

KittyKrap Tue 17-May-16 16:04:13

Quim, I had mine replaced as my last was 7 years old. Got it taken out within months. Awful side effects including migraines, random arguments and crying a lot!

WanHeda Tue 17-May-16 16:06:28

I put on loads with mine, had it out 7 years now and haven't dropped a pound.

mnaab Tue 17-May-16 16:11:33

Is it a Mirena coil? Have you thought about having a copper coil instead? I went for copper as put on a load of weight with contraceptive injection and didn'the want to use anything with hormones in. Copper coil has worked well

Goingthedistance Tue 17-May-16 16:12:43

quim
Yours sounds very similar to my experience. Never had migraines before I started taking the combined pill. Horrendous laser like pain with aura. Since migraines are a contraindication with CO I was advised to get the mirena instead. Migraines continued though less severe. But got so fed up with the bloating, mood swings and general low energy that I had it taken out after 3 months and have never looked back.

CarpeJugulum Tue 17-May-16 16:15:04

I got the Mirena. Got it in the February, put on 2 stone by the May... got it taken out and the weight was reducing (until I stopped working and am now sat on my arse doing bugger all). I also became moody, snappy and very irritable. Not a good combination with a toddler.

Same happened with the Pill so hormonal treatments just done work for me.

SeriousCreativeBlock Tue 17-May-16 16:15:14

Following this. I've had the Mirena for 3 years and despite doctors telling me it's impossible, I've put a lot of weight on and feel awful all the time. I know my body.

ShallNotBeNamed Tue 17-May-16 16:19:08

Sorry, yes mine is the mirena, I had specifically asked if I would put weight on with it, to which I was told there is no proven links hmm I feel low in mood which I had put down to the weight gain, but I had the coil fitted within a couple of months of having DS so at first I put the weight gain down to having a baby.. But this was over a year ago and I'm just getting heavier sad

ShallNotBeNamed Tue 17-May-16 16:23:07

Mad hatters
I know what you mean about floaty tops.. And I'm never out of my leggings.. I keep saying I'm dressed like a mum blush

blibblibs Tue 17-May-16 16:23:50

I had the mirena taken out 6 months ago for lots of reasons and I was hoping it would help with losing the extra 20lbs I'm carrying, but no, not a single lb.
I do feel it was the right thing to do though, had it replaced with a copper coil and apart from now having a 23 day cycle its a much better choice for me.

Buttwing Tue 17-May-16 16:23:54

As others have said maybe think about having a copper coil? I have one as I don't want anything with hormones, spotting for the first month but that settled after my first period. Everyone's different though, I actually prefer my periods since having it fitted. Tmi alert but before the coil I would suddenly come on with a huge gush and had a few embarrassing experiences but since having the coil fitted I get a couple of days of spotting first so I know it's on it's way. I don't if this is just me though.

ShallNotBeNamed Tue 17-May-16 16:25:00

KeithRichards
I'm looking forward to hearing if it helps grin

MadHattersWineParty Tue 17-May-16 16:27:09

That's exactly it ShallNotBeNamed

Leggings and I became pretty good mates too... And the bloating was weird as it was puffy in my very lower stomach. The doctor swore it was just fat. That's gone down now. Felt like everything was just sort of inflamed.

Goingthedistance Tue 17-May-16 16:27:20

OP, I was told the same and that any weight gain was down to eating and exersize and not the mirena. But I have no doubt it was the mirena that caused craving food and lethargy as energy levels and cravings changed as soon as I didn't have synthetic hormones in my system. Ok, perhaps there's no proven direct link but it doesn't mean there isn't a link.

ShallNotBeNamed Tue 17-May-16 16:28:28

Buttwing
It has helped with my periods the same way it has with you, they creep up these days rather than surprise me grin but to be fair I was hoping they would stop completely..

mnaab Tue 17-May-16 16:29:41

ShallNotBeNamed I didn'the automatically lose my weight after stopping the injection (I have lost weight through exercise and healthy eating though). My metabolism has never been the same sad

MadHattersWineParty Tue 17-May-16 16:30:47

I think their 'studies' re weight gain are probably not carried out for very long. It's definitely something a drug company wouldn't necessarily want to delve into properly as it would put so many women off.

Amy214 Tue 17-May-16 16:31:26

I know this has nothing to do with the coil but i had the implant and gained 3 stone, since ive had it removed and swapped to the pill instead ive lost most of the weight, not there yet but im a lot happier aswell.

KittyKrap Tue 17-May-16 16:35:42

Amy, I had the depo injection for two years, I put on between 2 to 3 stone but the doctors denied it had anything to do with the depo! I certainly wasn't eating any more, less if anything.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now